The Diabetes Forum Support Community For Diabetics Online banner

1 - 2 of 2 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
Hi guys, I was just diagnosed last week. I had a blood test at work and my glucose was high so I got a doctors appo and he confirmed it. He started me on Metaformin. The pharmicist recommended that I start with 1/2 tab for 3-4 days and then go to 1/2 tab twice a day before going to the twice a day that the doctor prescribed. Apparently it can give you fairly bad diarhea if you just start straight out with 2 tabs a day.

I'm a little worried because yesterday I got a pretty bad fever and again this morning. I don't have any other symptoms of cold or flu so I'm wondering if it has to do with the diabetes. I've searched online and didn't see anything but I thought maybe you guys would have more info.
 

·
Registered
Joined
·
279 Posts
I have never heard of diabetes causing a fever. I think maybe you are starting to get 'something' like a cold, flu, etc. I'm glad youd decided to join us. Yes, metformin can give you diarrhea but usually your body adjusts and that symptom goes away. I am on 1000 mg. twice a day, along with Byetta. Did anyone steer you towards any diabetes education classes or a registered dietician? The information you can get at either of these two places will help you manage your diabetes.
 
1 - 2 of 2 Posts
Top